MAUDE Adverse Event Report: XTANT MEDICAL HOLDINGS, INC. STREAMLINE MIS SPINAL FIXATION SYSTEM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

XTANT MEDICAL HOLDINGS, INC. STREAMLINE MIS SPINAL FIXATION SYSTEM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 05-FINALDRIVER
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The final driver was returned to xtant for evaluation and the event was confirmed as visual evaluation of the driver identified a fractured and missing distal tip component.Operative notes and/or medical records were not provided for review of usage/technique.A review of manufacturing records for the device was performed and no deviations were identified.The device was released to the field in may 2017, resulting in an approximate field life of seven (7) years.The complaint device and associated torque handle are scheduled to be shipped to the manufacturing vendor for further testing.No further investigation was able to be completed at this time.A definitive root cause was unable to be determined with the information provided; however, may have been related to excessive force applied to the instrument and/or wear or other damage to the instrument over time.It is unknown how many uses the instrument has undergone after release to the field.The ifu for the streamline mis system warns "instruments are subject to damage during use as well as long-term potentially damaging effects such as wear.Damage may result in significant risks to safety and/or inability to function as intended.If instruments are damaged or broken during use, metal fragments can be viewed by radiographic assessment.It is the surgeon's responsibility to carefully consider the risks and benefits of retrieving the fragments".Additionally, the ifu instructs the user "prior to and during use, including reprocessing, inspect instruments for: damage such as but not limited to, wear, discoloration, corrosion, cracking, fracture, or unrecognizable markings.Proper function including but not limited to, sharpness, movement of hinges and couplings, joint stability, and legible markings.Instruments that show signs of damage or an inability to function should not be used and should be returned to the manufacturer".If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Event or Problem Description
It was reported that the patient underwent an initial thoracolumbar posterior fixation procedure using an mis approach.During the final tightening step in the procedure, the distal tip of the final driver fractured off and became stuck within the mating feature of the set screw.The surgeon utilized a burr to remove the fractured piece, resulting in approximately a 2 hour surgical delay.The set screw was removed and replaced with a new device and the procedure was completed with no further issue.No patient complications were reported.No additional information is available.

Brand Name
STREAMLINE MIS SPINAL FIXATION SYSTEM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT 59714
Manufacturer (Section G)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT 59714
Manufacturer Contact
rebecca lennemann
664 cruiser lane
belgrade, MT 59714
4069245878
MDR Report Key19660615
Report Number3005031160-2024-00020
Device Sequence Number6914017
Product Code LXH
UDI-Device Identifier00846468050658
UDI-Public00846468050658
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number05-FINALDRIVER
Device Lot Number280838
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2024
Initial Report FDA Received Date07/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
02-TL-HANDLE, LN 220968
Patient SexUnknown